Texas, 2010

Hail and Damaging Winds in Texas, June 2, 2010

June 2, 2010 · NWS EWX · 17 events in 12 counties and zones

An upper level trough of low pressure spawned two mesoscale convective systems which moved through South Central Texas. These systems produced severe thunderstorms in central and southwestern parts of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$205,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper level trough of low pressure spawned two mesoscale convective systems which moved through South Central Texas. These systems produced severe thunderstorms in central and southwestern parts of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 2, 2:30 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 2, 2:30 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT WED JUN 2 2010

.DISCUSSION...
AS THE STORM TRACK OVER THE ROCKIES CAME FURTHER SOUTH SINCE
THE WEEKEND...THE HEIGHT FIELD FROM 700 TO 300 HPA ACROSS
SOUTH CENTRAL TEXAS HAS DECREASE QUICKLY THIS AFTERNOON.
A 700 TO 300 HPA TROF OVER WEST TEXAS TO THE GREAT PLAINS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT BRINGING
SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD
BE SEVERE INTO THE EVENING AND LATE NIGHT HOURS. LOCALLY
HEAVY RAINFALL AMOUNTS ARE POSSIBLE OVER THE AREA THIS
EVENING AND OVER THE EAST PART OF SOUTH CENTRAL TEXAS
LATE TONIGHT. RAINFALL AMOUNTS ONE ONE QUARTER TO ONE
INCH ARE POSSIBLE...WITH ISOLATED AMOUNTS FROM 2 TO 4
INCHES POSSIBLE OVER THE EASTERN HALF OF SOUTH CENTRAL
TEXAS AS THIS RAIN MAKING WEATHER SYSTEM MOVES ACROSS
THE AREA TONIGHT.

EXPECT THE RAIN CHANCES TO DIMINISH FROM THE WEST AND NORTHWEST
ON THURSDAY THRU THURSDAY EVENING AS THE 700 TO 300 HPA TROF MOVES
TO THE EAST. THE RIDGE ALOFT THAT FORMS TO THE WEST WILL SLOWLY
INCREASE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY NIGHT THRU
SATURDAY AND SUNDAY...IN A SIMILAR PATTERN TO LAST WEEKEND. WITH
THE LIGHT WINDS ALOFT THE PROCESS WILL BE SLOW...AS ON FRIDAY SOME
WEAKNESS IN THE HEIGHT FIELD ALOFT COULD LINGER OVER THE EASTERN
EDGE OF SOUTH CENTRAL TEXAS...FOLLOWED BY STRONGER SUBSIDENCE OVER
THE REGION FROM THE WEST ON SATURDAY AND SUNDAY...AS THE RIDGE
INCREASES OVER SOUTH CENTRAL TEXAS FROM THE WEST AND SOUTHWEST IN
A SIMILAR PATTERN TO LAST WEEKEND. CONTINUED TREND ON WARMER
AFTERNOON HIGHS. WILL CONTINUE TO SHOW DRY WEATHER WITH WARMER
THAN NORMAL AFTERNOON HIGHS FOR EARLY JUNE ON THE WEEKEND THROUGH
MONDAY. FORECAST SOLUTIONS TODAY MAINTAIN RIDGE ALOFT ACROSS SOUTH
CENTRAL TEXAS ON TUESDAY AND WEDNESDAY OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  90  70  93  73 /  60  30  10  10  -
AUSTIN BERGSTROM INTL AIRPORT  70  90  67  93  70 /  60  30  10  10  -
NEW BRAUNFELS MUNI AIRPORT     70  91  70  93  70 /  60  20  10  10  -
BURNET MUNI AIRPORT            70  90  70  91  72 /  60  20  10  10  -
DEL RIO INTL AIRPORT           71  93  73  95  73 /  50  10  10  -   -
GEORGETOWN MUNI AIRPORT        70  90  70  91  72 /  60  30  10  10  -
HONDO MUNI AIRPORT             70  91  69  93  72 /  60  10  10  -   -
SAN MARCOS MUNI AIRPORT        70  91  70  93  71 /  60  30  10  10  -
LA GRANGE - FAYETTE REGIONAL   72  88  70  95  72 /  60  40  30  10  10
SAN ANTONIO INTL AIRPORT       71  90  70  91  73 /  60  20  10  -   -
STINSON MUNI AIRPORT           71  90  70  92  72 /  60  20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/01/22
Hazardous weather outlook, Jun 2, 2:28 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT WED JUN 2 2010

TXZ171>173-183>194-202>209-217>225-228-031200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
328 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING WITH AN
UPPER AIR DISTURBANCE MOVING EASTWARD ACROSS TEXAS. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE IN THE
SLOWER MOVING STORMS...ESPECIALLY ACROSS THE HILL COUNTRY AND SOUTH
CENTRAL TEXAS. THE STORMS ARE EXPECTED TO DECREASE FROM THE WEST
LATE TONIGHT INTO THURSDAY MORNING AS THE UPPER AIR DISTURBANCE
CONTINUES EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT.

In the hours before

Special weather statement, Jun 2, 2:56 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT WED JUN 2 2010

TXZ171-172-188-022145-
BURNET-GILLESPIE-LLANO-
356 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILLESPIE...NORTHWESTERN
LLANO AND NORTHWESTERN BURNET COUNTIES UNTIL 445 PM CDT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE
EXTENDING FROM 20 MILES NORTHWEST OF CHEROKEE TO 7 MILES WEST OF
HEXT...AND MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS OR LARGER AND WIND GUSTS OF 50 MPH
ARE POSSIBLE THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LLANO...
  FIELD CREEK...
  VALLEY SPRING...
  BABY HEAD...
  CASTELL...
  TOW...
  LONE GROVE...
  BLUFFTON...
  STOLZ...
  DOSS...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 2, 3:46 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 PM CDT WED JUN 2 2010

TXZ171-172-022230-
BURNET-LLANO-
446 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LLANO AND WESTERN BURNET
COUNTIES UNTIL 530 PM CDT...

AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF VALLEY SPRING...OR 15 MILES
WEST OF LLANO...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LLANO...
  BUCHANAN DAM...
  KINGSLAND...
  VALLEY SPRING...
  BABY HEAD...
  LONE GROVE...
  STOLZ...
  GAINESVILLE...
  BLUFFTON...
  TOW...

The radar

The Ft Hood radar (KGRK), 123 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Llano

When
June 2, 4:15 PM CST
Where
Llano County, Llano
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
30.750, -98.670

A thunderstorm produced wind gusts estimated at 50 mph which knocked down large tree limbs.

Thunderstorm Wind, Llano

When
June 2, 4:45 PM CST
Where
Llano County, 0.91 mi NE of Kingsland Williamsar
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
30.690, -98.410

A thunderstorm produced wind gusts estimated at 60 mph which knocked large limbs off Pecan trees.

Hail, Val Verde

When
June 2, 5:30 PM CST
Where
Val Verde County, 12.12 mi NNE of Langtry
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.990, -101.520

Hail, Gillespie

When
June 2, 6:30 PM CST
Where
Gillespie County, 0.69 mi S of Fredericksburg
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
30.270, -98.870

A thunderstorm produced hail estimated between quarter and half dollar size.

Thunderstorm Wind, Kerr

When
June 2, 6:30 PM CST to 6:45 PM CST
Where
Kerr County, 1.2 mi W of Kerrville to 0.57 mi WSW of Kerrville
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.050, -99.150

A thunderstorm produced wind gusts estimated at 50 mph which knocked down Oak limbs six inches in diameter and some other trees were uprooted.

Thunderstorm Wind, Kendall

When
June 2, 6:55 PM CST
Where
Kendall County, Waring
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Post Office
Coordinates
29.950, -98.800

A thunderstorm produced wind gusts estimated at 50 mph which knocked down several trees.

Thunderstorm Wind, Bexar

When
June 2, 7:15 PM CST to 7:35 PM CST
Where
Bexar County, Leon Spgs to 1.27 mi SW of Wetmore
Measured
56 kt (64 mph) estimated gust
Property damage
$150,000
Reported by
Public
Coordinates
29.670, -98.630

Thunderstorms moved through the northern part of San Antonio and produced wind gusts estimated up to 65 mph. These winds knocked down power lines in Leon Springs, knocked down traffic lights and tore a hole in a house roof in Stone Oak, knocked down tree limbs in Alamo Heights, knocked down trees around the San Antonio International Airport, and caused power outages in Castle Hills.

Thunderstorm Wind, Dimmit

When
June 2, 7:17 PM CST
Where
Dimmit County, 0.69 mi N of Catarina
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
28.360, -99.620

A thunderstorm produced wind gusts estimated at 50 mph which knocked down power lines and caused minor damage to a house.

Thunderstorm Wind, Bexar

When
June 2, 7:39 PM CST
Where
Bexar County, 1.83 mi NE of (Skf)kelly Afb San A
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
29.420, -98.610

A thunderstorm produced wind gusts estimated at 60 mph knocked down power lines near Loop 1604 and Bandera Road in San Antonio.

Thunderstorm Wind, Bexar

When
June 2, 7:40 PM CST to 7:59 PM CST
Where
Bexar County, 0.69 mi S of (Sat)san Antonio Int to 0.93 mi SSE of Cementville
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
29.520, -98.470

A thunderstorm produced wind gusts estimated at 50 mph which knocked down several trees and tree limbs and blew shingles off some roofs.

Thunderstorm Wind, Atascosa

When
June 2, 7:50 PM CST
Where
Atascosa County, Lytle
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
29.230, -98.800

A thunderstorm produced wind gusts estimated at 60 mph.

Thunderstorm Wind, Gonzales

When
June 2, 8:00 PM CST
Where
Gonzales County, 3.01 mi E of Leesville
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
29.400, -97.700

A thunderstorm produced wind gusts estimated at 50 mph which knocked down large tree limbs along FM 1682.

Hail, Gonzales

When
June 2, 8:03 PM CST
Where
Gonzales County, 1.39 mi ENE of Gonzales
Measured
2 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
29.510, -97.450

A thunderstorm produced hail up to two inches in diameter which damaged several cars.

Thunderstorm Wind, Bastrop

When
June 2, 8:10 PM CST
Where
Bastrop County, 0.91 mi SE of Bastrop
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
30.110, -97.310

A thunderstorm produced wind gusts estimated at 50 mph which knock down several tree limbs.

Thunderstorm Wind, Wilson

When
June 2, 8:15 PM CST
Where
Wilson County, 0.92 mi NE of Floresville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
29.140, -98.160

A thunderstorm produced wind gusts estimated at 60 mph which tore the roof off of a house and damaged several Mesquite and Oak trees.

Thunderstorm Wind, Atascosa

When
June 2, 8:15 PM CST
Where
Atascosa County, 0.69 mi N of Poteet
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
29.040, -98.580

A thunderstorm produced wind gusts estimated at 60 mph which knocked down several large tree limbs.

Thunderstorm Wind, Karnes

When
June 2, 8:55 PM CST
Where
Karnes County, Kenedy to 0.95 mi NW of Panna Maria
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
28.820, -97.850

A thunderstorm produced wind gusts estimated at 50 mph which knocked down large tree limbs in Panna Maria and Kenedy.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237932, 237939, 237941, 237943, 237945, 237947, 237952, 237953, 237956, 237958, 237959, 237961, 237963, 237965, 237967, 237969, 237972.